Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 285, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 16, 2022, 11:51 PM CDT for Lincoln County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2022, 11:51 PM CDT (04:51 UTC)
- Expired
- Sep 17, 2022, 12:45 AM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 11:56 PM CDT | HAIL 1 | 3 Ene North Platte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
070
WUUS53 KLBF 170451
SVRLBF
NEC111-170545-
/O.NEW.KLBF.SV.W.0285.220917T0451Z-220917T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1151 PM CDT Fri Sep 16 2022
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in southwestern Nebraska...
* Until 1245 AM CDT.
* At 1151 PM CDT, a severe thunderstorm was located near North Platte
Airport, or near North Platte, moving east at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
North Platte, Maxwell, North Platte Airport and Keith.
This includes the following highways...
Highway 97 between mile markers 1 and 2.
Interstate 80 in Nebraska between mile markers 175 and 187.
Highway 83 between mile markers 80 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4109 10081 4124 10078 4134 10024 4129 10023
4105 10024 4104 10023 4103 10023
TIME...MOT...LOC 0451Z 264DEG 27KT 4117 10067
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Kulik1 follow-up statement
830
WWUS53 KLBF 170514
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1214 AM CDT Sat Sep 17 2022
NEC111-170545-
/O.CON.KLBF.SV.W.0285.000000T0000Z-220917T0545Z/
Lincoln NE-
1214 AM CDT Sat Sep 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN LINCOLN COUNTY...
At 1214 AM CDT, a severe thunderstorm was located near Maxwell, or 14
miles east of North Platte, moving east at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Maxwell and Keith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4109 10057 4126 10060 4134 10024 4129 10023
4105 10024 4104 10023 4103 10023
TIME...MOT...LOC 0514Z 268DEG 22KT 4117 10049
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JacobsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 11:26 PM CDT, 25 minutes earlier.
Area forecast discussion, Sep 16, 11:26 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1126 PM CDT Fri Sep 16 2022 .SHORT TERM...(This evening through Saturday night) Issued at 227 PM CDT Fri Sep 16 2022 A shortwave is progressing northeastward across northern CO and WY late this morning per WV imagery. Large scale ascent ahead of this feature will overspread the western High Plains this afternoon and expect scattered thunderstorms to develop. The focus for development will first be off the higher terrain across eastern WY, and then late this afternoon and early evening along a sharpening inverted trough that will extend northeastward across western NE from a deepening surface low across eastern CO. Southeast low-level flow will increase this afternoon across the Sandhills into southwest/central NE to the east of the inverted trough. This will help maintain dew points right around 60F, and as heating continues expect the boundary layer to become moderately unstable. Shear is sponger today than days past and somewhat better storm organization is expected this evening. The environment would support supercell structures, but sounding profiles indicate storms will likely be outflow dominate and may have a difficult time maintaining inflow for a sustained period. This would tend to favor strong (possibly severe) wind gusts as the main hazard. Cannot rule out hail in a cell that could maintain itself for a longer period of time, but overall thinking is any severe should mostly be a wind threat. Any severe may be brief due to the expected outflow dominated nature of the storms. Another concern would be potential for heavy downpours of rain. PWATS ahead of any storm activity should be around 1"...which is about 0.25" above average for this tome of year. Storms will be progressive though and overall flooding concerns are low. As the shortwave tracks into the Northern Plains during the day Saturday...a cold front will move southeast through the area with winds shifting to the north. Low-level flow does gradually shift easterly across western NE by late Saturday afternoon/evening. This creates a weak upslope environment and may support a few storms moving eastward off the higher terrain into northwest NE Saturday evening. .LONG TERM...(Sunday through Friday) Issued at 227 PM CDT Fri Sep 16 2022 The heat will be on once again in the extended. Upper level ridging will build northward across the Southern Plains the first of next week. Seeing a signal for potential 100F degree heat across portions of OK/KS and extending northward into southern NE Monday and especially Tuesday. Mid to late week still appears to cool down considerably. A strong shortwave will drop across the Northern Plains/Great Lakes region, and send a strong Canadian cold front southward through the area. Highs Thursday likely to remain in the 60s behind the front. Some showers are possible during this timeframe but widespread organized precipitation is not expected. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1126 PM CDT Fri Sep 16 2022 Isolated showers and thunderstorms pushed through the region this evening and are now east of both terminals. Limited aviation concerns are expected through the remainder of the TAF period. Mostly cloudy conditions will gradually give way to scattered ceilings by mid-morning. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Kulik
Hazardous weather outlook, Sep 16, 3:21 PM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 321 PM CDT Fri Sep 16 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-172030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 321 PM CDT Fri Sep 16 2022 /221 PM MDT Fri Sep 16 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Through tonight. Scattered thunderstorms will move through the Sandhills and southwest Nebraska through the late evening hours. A few storms may be severe and capable of producing strong winds and frequent lightning. Hail and heavy downpours are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible again Saturday evening and night. The potential for severe weather appears low at this time. .SPOTTER INFORMATION STATEMENT... Please report observed severe weather or storm damage to the National Weather Service.
In the hours before
Special weather statement, Sep 16, 9:19 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
919 PM CDT Fri Sep 16 2022
NEZ059-070-071-170300-
Frontier NE-Hayes NE-Lincoln NE-
919 PM CDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of northwestern
Frontier, southeastern Lincoln and northeastern Hayes Counties
through 1000 PM CDT...
At 918 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Lake Maloney State Recreation Area, or 14 miles south
of North Platte, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Curtis, Maxwell, Wellfleet, Lake Maloney State Recreation Area,
Keith, Maywood, Cottonwood Canyon State Wildlife Management Area,
Hansen Memorial Reserve State Wildlife Management Area and Somerset.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 180 and 196.
Highway 83 between mile markers 49 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Nebraska.
&&
LAT...LON 4073 10100 4107 10097 4115 10041 4062 10046
TIME...MOT...LOC 0218Z 269DEG 35KT 4092 10077
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KulikSpecial weather statement, Sep 16, 9:51 PM CDT, 2 hours before
Special Weather Statement
National Weather Service North Platte NE
951 PM CDT Fri Sep 16 2022
NEZ059-170345-
Lincoln NE-
951 PM CDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of eastern Lincoln
County through 1045 PM CDT...
At 950 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maxwell, or 15 miles east of North Platte, moving northeast at 40
mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Brady, Maxwell, North Platte Airport, Keith, Cottonwood
Canyon State Wildlife Management Area, Jeffrey Canyon State Wildlife
Management Area and Vroman.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 178 and 208.
Highway 83 between mile markers 76 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Nebraska.
&&
LAT...LON 4110 10077 4132 10040 4094 10022 4083 10022
4083 10071
TIME...MOT...LOC 0250Z 245DEG 36KT 4108 10048
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KulikSpecial weather statement, Sep 16, 10:01 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service North Platte NE
1001 PM CDT Fri Sep 16 2022
NEZ038-059-170345-
Custer NE-Lincoln NE-
1001 PM CDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of northeastern Lincoln
and southern Custer Counties through 1045 PM CDT...
At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Callaway, or 25 miles southeast of Stapleton, moving
east at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Callaway around 1015 PM CDT.
Broken Bow around 1030 PM CDT.
Berwyn around 1035 PM CDT.
Weissert around 1040 PM CDT.
Other locations impacted by this storm include Westerville, Buckeye,
Etna, Pressey State Wildlife Management Area, Milldale, Finchville
and Lodi.
This includes the following highways...
Highway 183 between mile markers 85 and 100.
Highway 2 between mile markers 269 and 300.
Highway 92 between mile markers 271 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central and southwestern Nebraska.
&&
LAT...LON 4134 10034 4158 9947 4124 9926 4104 10018
TIME...MOT...LOC 0300Z 250DEG 52KT 4122 10017
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BrownLocal storm report, Sep 16, 10:27 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT FRI SEP 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM TSTM WND GST 13 SSW CALLAWAY 41.13N 100.05W
09/16/2022 M53 MPH CUSTER NE MESONET
&&
BROWNSpecial weather statement, Sep 16, 10:42 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
1042 PM CDT Fri Sep 16 2022
NEZ038-170445-
Custer NE-
1042 PM CDT Fri Sep 16 2022
...A strong thunderstorm will impact portions of southern Custer
County through 1145 PM CDT...
At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oconto, or 14 miles south of Broken Bow, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broken Bow, Callaway, Ansley, Mason City, Oconto, Berwyn, Weissert,
Westerville, Arcadia Diversion Dam State Wildlife Management Area,
Burr Oak, Gavin Siding, Lodi, Intersection of Highway 183 and Cumro
Road, Buckeye, Block Hill Basin, Pressey State Wildlife Management
Area and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 104.
Highway 2 between mile markers 275 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
central Nebraska.
&&
LAT...LON 4105 10010 4134 10004 4154 9921 4105 9921
TIME...MOT...LOC 0342Z 263DEG 35KT 4120 9967
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KulikSpecial weather statement, Sep 16, 11:31 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
1131 PM CDT Fri Sep 16 2022
NEZ037-038-059-170530-
Custer NE-Lincoln NE-Logan NE-
1131 PM CDT Fri Sep 16 2022
...Strong thunderstorms will impact portions of northeastern Lincoln,
southeastern Logan and southwestern Custer Counties through 1230 AM
CDT...
At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Gandy to near North Platte
Airport to near Hershey. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
North Platte, Hershey, Arnold, Maxwell, Lake Maloney State Recreation
Area, North Platte Airport, Keith, Etna, Finchville, Birdwood and
Lodi.
This includes the following highways...
Highway 92 between mile markers 246 and 252.
Highway 97 between mile markers 1 and 6.
Interstate 80 in Nebraska between mile markers 166 and 189.
Highway 83 between mile markers 75 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4121 10100 4145 10016 4120 9982 4099 10085
4105 10098
TIME...MOT...LOC 0430Z 250DEG 32KT 4130 10042 4116 10062 4114 10094
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KulikThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:07 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 53 min |
| Sep 16, 7:11 PM CDT | Special Weather Statement | LBF | Deuel | 49 min |
| Sep 16, 7:14 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 46 min |
| Sep 16, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 33 min |
| Sep 16, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha, Rock | 52 min |
| Sep 16, 7:44 PM CDT | Special Weather Statement | LBF | Logan | 46 min |
| Sep 16, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 36 min |
| Sep 16, 7:57 PM CDT | Special Weather Statement | LBF | Brown | 33 min |
| Sep 16, 8:03 PM CDT | Special Weather Statement | LBF | Perkins | 42 min |
| Sep 16, 8:05 PM CDT | Special Weather Statement | LBF | Keya Paha | 25 min |
| Sep 16, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Keith, Perkins | 36 min |
| Sep 16, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 46 min |
| Sep 16, 8:25 PM CDT | Special Weather Statement | LBF | Holt, Keya Paha | 50 min |
| Sep 16, 8:31 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 44 min |
| Sep 16, 8:36 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 39 min |
| Sep 16, 8:56 PM CDT | Special Weather Statement | LBF | Rock | 49 min |
| Sep 16, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| Sep 16, 9:19 PM CDT | Special Weather Statement | LBF | Lincoln | 41 min |
| Sep 16, 9:51 PM CDT | Special Weather Statement | LBF | Lincoln | 54 min |
| Sep 16, 10:01 PM CDT | Special Weather Statement | LBF | Custer | 44 min |
| Sep 16, 10:42 PM CDT | Special Weather Statement | LBF | Custer | 63 min |
| Sep 16, 11:31 PM CDT | Special Weather Statement | LBF | Lincoln | 59 min |
| Sep 17, 12:22 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 38 min |
| Sep 17, 1:00 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| Sep 17, 4:00 AM CDT | Special Weather Statement | LBF | Custer | 45 min |
| Sep 17, 4:44 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.